Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 211, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 8, 2018, 5:28 PM EDT for Lanier County, Lowndes County, Georgia. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2018, 5:28 PM EDT (21:28 UTC)
- Expired
- Aug 8, 2018, 6:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lanier County, GA, Lowndes County, GA
The radar
The Moody AFB radar (KVAX), 10 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 5:37 PM EDT | TSTM WND DMG | 3 Sw Moody Afb, GA | TREE OR POWER LINE DOWN ON ON LORI STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1898 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
882
WUUS52 KTAE 082128
SVRTAE
GAC173-185-082215-
/O.NEW.KTAE.SV.W.0211.180808T2128Z-180808T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
528 PM EDT WED AUG 8 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Northeastern Lowndes County in south central Georgia...
Lanier County in south central Georgia...
* Until 615 PM EDT.
* At 528 PM EDT, a severe thunderstorm was located near Moody Air
Force Base, or near Valdosta, moving northeast at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lakeland, Valdosta, Moody Air Force Base, Meigs, Naylor,
Courthouse, Greenwood, Barretts, Hansell and Stockton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tallahassee.
&&
LAT...LON 3087 8297 3086 8300 3085 8301 3085 8309
3083 8309 3083 8310 3080 8310 3080 8312
3078 8314 3074 8321 3100 8329 3103 8323
3103 8320 3104 8320 3114 8297
TIME...MOT...LOC 2128Z 223DEG 11KT 3088 8318
HAIL...<.75IN
WIND...60MPH
$$
42-DVD1 follow-up statement
324
WWUS52 KTAE 082159
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
559 PM EDT WED AUG 8 2018
GAC185-082209-
/O.CAN.KTAE.SV.W.0211.000000T0000Z-180808T2215Z/
Lowndes GA-
559 PM EDT WED AUG 8 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LOWNDES COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3097 8297 3096 8302 3097 8306 3108 8311
3114 8297
TIME...MOT...LOC 2159Z 222DEG 16KT 3104 8301
$$
GAC173-082215-
/O.CON.KTAE.SV.W.0211.000000T0000Z-180808T2215Z/
Lanier GA-
559 PM EDT WED AUG 8 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHEASTERN LANIER COUNTY...
At 559 PM EDT, a severe thunderstorm was located near Lakeland,
moving northeast at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Lakeland, Meigs, Courthouse and Hansell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tallahassee.
&&
LAT...LON 3097 8297 3096 8302 3097 8306 3108 8311
3114 8297
TIME...MOT...LOC 2159Z 222DEG 16KT 3104 8301
HAIL...<.75IN
WIND...60MPH
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 2:59 PM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, Aug 8, 2:59 PM EDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 259 PM EDT Wed Aug 8 2018 .NEAR TERM [Through Tonight]... Deep layer high pressure over the Atlantic shifting west slightly will keep southwesterly flow throughout the column, and in turn PW values elevated as moisture is guided in from the gulf. Some higher Surface Based CAPE today via the 12Z TAE sounding, compared to 24 hours prior almost up 1k, along with PW values of 1.78 inches should result in a bit more coverage this evening as afternoon storms are now beginning to take hold along the coastline. Coverage will expand north and east, with the best coverage expected along a swath covering the big bend to just past the GA border and East. A few storms might linger into tonight with the majority of activity diminishing after sunset. Expect lows in the mid 70s and possibly some patchy fog just prior to sunrise. .SHORT TERM [Thursday Through Friday Night]... Upper ridge will gradually slide southward over the next two days as a weak trough slowly approaches from the northwest. With an associated decrease in subsidence from the ridge, expect to see coverage of diurnal convection increase a bit Thursday, and again on Friday. High temperatures should reach the lower 90s, near seasonal normals for August. .LONG TERM [Saturday Through Wednesday]... The subtropical ridge axis will remain to the south through the weekend, with weak disturbances in the mid-level westerly flow helping to enhance coverage of afternoon and evening thunderstorms. By early next week, a more substantial upper trough is forecast to develop over the Ohio River Valley, with a trough axis extending to the central Gulf Coast. This will place the forecast area in a favorable regime for numerous showers and thunderstorms each afternoon at least through Tuesday. && .AVIATION [Through 18Z Thursday]... SHRA/TSRA developing this afternoon and continuing into this evening before diminishings tonight. Conditions will generally be VFR outside of TSRA influence. However, Patchy fog and reduced cigs could reduce conditions to MVFR/IFR briefly before sunrise as well. Winds will be southwesterly 5 to 10 kts becoming light and variable overnight. && .MARINE... Generally light onshore flow will continue through Thursday before becoming westerly on Friday through the weekend. Winds may approach 15 knots Friday night before diminishing by Sunday for the remainder of the forecast period. && .FIRE WEATHER... In addition to moist summertime conditions, relative humidity, winds, and indices will remain below critical thresholds over the next several days. && .HYDROLOGY... Scattered showers and thunderstorms will produce brief periods of heavy rain across our area through the end of this week. However, by early next weak ample moisture and the formation of a weak front over our CWA could lead to fairly high coverage of scattered showers and thunderstorm. Minor urban flooding and localized river rises are possible in areas of slower moving storms with high rainfall rates. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 91 74 91 74 / 10 50 10 50 30 Panama City 78 88 77 89 77 / 20 30 20 50 40 Dothan 74 91 74 89 73 / 20 30 30 60 30 Albany 74 91 74 90 74 / 20 40 30 50 20 Valdosta 73 91 73 91 74 / 10 50 20 40 20 Cross City 75 90 75 90 75 / 10 40 10 30 30 Apalachicola 78 87 78 88 77 / 10 30 30 50 40 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Humphreys SHORT TERM...Camp LONG TERM...Camp AVIATION...Humphreys MARINE...Camp FIRE WEATHER...DVD HYDROLOGY...DiCatarina
In the hours before
Special weather statement, Aug 8, 4:46 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
446 PM EDT WED AUG 8 2018
GAZ160-082115-
Lowndes GA-
446 PM EDT WED AUG 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LOWNDES COUNTY
UNTIL 515 PM EDT...
At 446 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lake Park, moving north at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lake Park, Dasher, I-75 At Exit 5, I-75 At Exit 11, Twin Lakes and
Clyattville.
LAT...LON 3063 8314 3063 8330 3064 8333 3077 8332
3076 8313
TIME...MOT...LOC 2046Z 242DEG 26KT 3066 8322
04-MCDSpecial weather statement, Aug 8, 4:58 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
458 PM EDT WED AUG 8 2018
GAZ160-082130-
Lowndes GA-
458 PM EDT WED AUG 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LOWNDES COUNTY UNTIL 530
PM EDT...
At 457 PM EDT, Doppler radar was tracking a strong thunderstorm near
I-75 At Exit 16, or near Valdosta, moving north at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Valdosta, I-75 At Exit 16, Remerton, I-75 At Exit 11 and Valdosta
Regional Airport.
LAT...LON 3075 8320 3075 8335 3084 8337 3084 8335
3086 8335 3086 8319
TIME...MOT...LOC 2057Z 241DEG 26KT 3080 8326
04-MCDLocal storm report, Aug 8, 5:07 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
507 PM EDT WED AUG 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL LAKE PARK 30.68N 83.19W
08/08/2018 E0.25 INCH LOWNDES GA PUBLIC
PEA SIZED HAIL REPORTED ONE MILE WEST OF
I-75 NEAR LAKE PARK GA.
&&Special weather statement, Aug 8, 5:16 PM EDT, 12 minutes before
Special Weather Statement National Weather Service Tallahassee FL 516 PM EDT WED AUG 8 2018 GAZ145-156>158-082200- Decatur GA-Mitchell GA-Grady GA-Thomas GA- 516 PM EDT WED AUG 8 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL DECATUR...NORTHERN GRADY...SOUTH CENTRAL MITCHELL AND NORTHWESTERN THOMAS COUNTIES UNTIL 600 PM EDT... At 516 PM EDT, Doppler radar was tracking a strong thunderstorm near Whigham, or 9 miles northwest of Cairo, moving northeast at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Cairo, Pelham, Ochlocknee, Whigham, Akridge, Grady Co A/p, Capel, Elpino, Harrells Still, Peoples Still, Spence, Dawesville, Quality and Pasco. LAT...LON 3092 8396 3084 8433 3099 8449 3117 8417 TIME...MOT...LOC 2116Z 241DEG 26KT 3094 8434 04-MCD
Local storm report, Aug 8, 5:18 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
518 PM EDT WED AUG 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM TSTM WND GST VALDOSTA REGIONAL AIRPO 30.78N 83.28W
08/08/2018 M48 MPH LOWNDES GA ASOS
ASOS STATION VLD, VALDOSTA REGIONAL AIRPORT.
&&
DVDLocal storm report, Aug 8, 5:26 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
526 PM EDT WED AUG 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM TSTM WND DMG 1 S TWIN LAKES 30.68N 83.21W
08/08/2018 LOWNDES GA COUNTY OFFICIAL
POWER LINE DOWN REPORTED AT 401 FRANCIS
DRIVE, LAKE PARK, LOWNDES, GA.
&&The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 3:56 PM EDT | Special Weather Statement | TAE | Thomas | 49 min |
| Aug 8, 4:22 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Colquitt, Mitchell, Thomas | 23 min |
| Aug 8, 4:39 PM EDT | Special Weather Statement | TAE | Decatur, Grady | 51 min |
| Aug 8, 4:41 PM EDT | Special Weather Statement | TAE | Colquitt, Cook | 49 min |
| Aug 8, 4:46 PM EDT | Special Weather Statement | TAE | Lowndes | 29 min |
| Aug 8, 4:58 PM EDT | Special Weather Statement | TAE | Lowndes | 32 min |
| Aug 8, 5:02 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Lowndes | 28 min |
| Aug 8, 5:07 PM EDT | Areal Flood Advisory | TAE | Lowndes | 53 min |
| Aug 8, 5:16 PM EDT | Special Weather Statement | TAE | Grady | 44 min |
| Aug 8, 6:25 PM EDT | Special Weather Statement | TAE | Miller | 50 min |
| Aug 8, 6:48 PM EDT | Special Weather Statement | TAE | Baker | 42 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.